Evidence map›Paper›PMID 24318418›Full record

ArticleDermatology and therapy2013

Combined reduced-antigen content tetanus, diphtheria, and acellular pertussis (tdap) vaccine-related erythema nodosum: case report and review of vaccine-associated erythema nodosum.

Philip R Cohen

Open access · goldAbstract read
In one paragraph

Article in Dermatology and therapy, 2013. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 14 papers.

0numbers the graph read from it
0cells of the map it votes in
14citing papers in PubMed
0.3field-weighted citation impact, top 34% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

14 citing papers in PubMed, 26 citations in OpenAlex.

  1. Article
  2. Article
  3. Article
  4. Article
  5. Article
  6. Article
  7. Review
  8. Erythema nodosum following the first dose of ChAdOx1-S nCoV-19 vaccine.Journal of the European Academy of Dermatology and Venereology : JEADV · 2022
    Article
  9. Article
  10. Article
  11. Erythema Nodosum: A Practical Approach and Diagnostic Algorithm.American journal of clinical dermatology · 2021
    Review
  12. Review
  13. Immune-mediated adverse reactions to vaccines.British journal of clinical pharmacology · 2019
    Review
  14. Erythema nodosum.World journal of pediatrics : WJP · 2018
    Review
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

1 author at 1 institution in 1 country.

Philip R CohenDivision of Dermatology, University of California San Diego, San Diego, CA, 92131-3643, USA, mitehead@gmail.com.
University of California, San Diego · US

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

backgroundVaccination programs reduce the morbidity and mortality of diphtheria, pertussis, and tetanus. Erythema nodosum is a reactive erythema that can be associated with infections, drugs, and many conditions. The new onset of erythema nodosum after receiving vaccination is uncommon. PURPOSE: Combined reduced-antigen content tetanus, diphtheria, and acellular pertussis (Tdap) vaccine-associated erythema nodosum is described and the reports of vaccine-related erythema nodosum are summarized.

methodsThe clinical features of a 39-year-old woman who developed erythema nodosum after receiving Tdap vaccine are reported. Using the PubMed database, an extensive literature search was performed on erythema nodosum, vaccine, and vaccination.

resultsTdap, the most commonly used booster vaccine against tetanus, diphtheria, and pertussis, is well tolerated in all age groups. Local injection-site reactions are the most common adverse events, whereas headache, fatigue, gastrointestinal symptoms, and fever are the most frequent systemic events. Erythema nodosum has not previously been reported in patients who have received Tdap vaccine. The patient developed erythema nodosum within 48 h after receiving Tdap vaccine; her symptoms cleared and nearly all skin lesions resolved within 2 weeks after initiating oral treatment with ibuprofen, fexofenadine, and prednisone. Vaccine-associated erythema nodosum has previously been reported following vaccination for cholera, hepatitis B, human papillomavirus, malaria, rabies, small pox, tuberculosis, and typhoid.

conclusionVaccine-associated erythema nodosum is uncommon. Erythema nodosum occurring after Tdap vaccination is a rare, yet potential, adverse effect.

Identifiers

PMID24318418
PMCPMC3889310
OpenAlexW2069965444

What OpenQuestion holds

Textmetadata
LicenceCC BY-NC
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.